MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 107" (272 CM) APPX 8.7 ML, TRANSFER SET W/DUAL CHECK VALVE, MICROCLAVE® CLEAR, R; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 107" (272 CM) APPX 8.7 ML, TRANSFER SET W/DUAL CHECK VALVE, MICROCLAVE® CLEAR, R; STOPCOCK, I.V. SET
Model Number MC33892
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 107" (272 cm) appx 8.7 ml, transfer set w/dual check valve, microclave® clear, rotating luer which was reported to have over-infused.The customer reported that the patient's closed medication set infused 250ml of normal saline into patient between 2200 on (b)(6) 2022 and 0500 on (b)(6) 2022.Based on the patient medication schedule, the patient should have only received 60ml of normal saline between those times.A pump was not used with the set.There was patient involvement, however, no harm was reported as a consequence of this event.The patient condition is stable.This event did not prolong the patient's hospitalization.
 
Additional Manufacturer Narrative
One used list #mc33892, 107" (272 cm) appx 8.7 ml, transfer set w/dual check valve, microclave® clear, rotating luer; lot #5711361, one used list #unknown, 1ml syringe; lot #unknown, and one used list #unknown, 0.9% nacl 250ml bag; lot #y380331 were received for evaluation.A used mc33892 transfer set was returned connected to a 0.9% nacl 250ml bag at the proximal bag spike with a 1cc luer lock syringe connected to the microclave at the proximal end of the check valve.There were no visual anomalies observed.The used mc33892 transfer set was removed from the 250ml bag of 0.9% sodium chloride and water was easily drawn from a reservoir into a syringe connected to the microclave on the check valve.The complaint states there was no pump used during infusion.The water was able to be discharged from the syringe through the infusion line to the distal end of the transfer set without occlusion or difficulty.The used mc33892 transfer set was pressure leak tested to test both bond integrity and check valve functionality.There were no leaks at any location along the fluid path and the check valves performed as designed without back flow or leakage.The complaint was regarding over delivery of medication.There are no controls or means within the mc33892 transfer set that would result in an over delivery.The complaint was unable to be confirmed.The used mc33892 transfer set met product performance expectations.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Additional telephone number: (b)(6).

Brand Name
107" (272 CM) APPX 8.7 ML, TRANSFER SET W/DUAL CHECK VALVE, MICROCLAVE® CLEAR, R
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key13624776
Report Number9617594-2022-00031
Device Sequence Number5257375
Product Code FMG
UDI-Device Identifier00887709070790
UDI-Public(01)00887709070790(17)261101(10)5711361
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC33892
Device Catalogue NumberMC33892
Device Lot Number5711361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE, MFR UNK
Patient SexUnknown